U.S. doctors online nowAsk doctors free
MD
A 45-year-old female asked:

6 hrs ago had allergic reaction to bee sting, emt gave benadryl, (diphenhydramine) then doctors at hospital gave prednisone and pepcid, can next dose benadryl (diphenhydramine) b taken?

2 doctor answers5 doctors weighed in
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 40 years experience
Yes: If you feel you still need it, but don't exceed recommended daily dose for diphenhydramine from all sources (300 mg /day), depends on the reaction too was it a local or whole body reaction? keep taking the benadryl for the next 24 -48 hours every 4-6 hours as needed 25- 50 mg , don't drive, and take the medicines prescribed at ER, if it was a whole body reaction, see an allergist, take care
Dr. J. Lawrence Dohan
Dermatology 57 years experience
Yes: BUT note that pepcid is just another old wive's tale. EMT people believe it helps certain allergic reactions. THEY ARE WRONG. No harm but no help. Benadryl (diphenhydramine) is a poor choice for histamine reactions. It is mostly used as a sleeping pill. Amazing that EMT people have not learned this. Far more effective, far safer, is CETIRIZINE [Zyrtec]. Official dose is 1 pill [10mg] but some people need 3 or 4.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

I have had legionnaire's disease and been treated with large doses of erythromycin. Is there any chance that the bacteria are still in my system, remaining a threat?

2 doctor answers2 doctors weighed in
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Illness: There is always a chance, but most likely not. Legionnaires is a disease that is treated with antibiotics, but if you have a strong immune system, you should develop antibodies to help protect if you were infected again. You could still get sick, but it would be much less serious.
A 21-year-old member asked:

This is the first time i've hadlow back pain. Will I have to have x-rays on my first visit to the doctor?

4 doctor answers17 doctors weighed in
Dr. Tasleyma Sattar
Specializes in Family Medicine
No: The recommendations for treatment of low back pain involve identifying a trigger and conservative treatment. Things like anti-inflammatories, muscle relaxants, heating pads or ice packs, and stretching are first line therapy. If your pain fails to improve then an xray would be considered. Of course, if you have numbness or loss of bladder/bowel control you will most definitely need imaging.
A 39-year-old member asked:

Is it a bad idea to drink alcohol if i'm taking asacol, (mesalamine) mercaptopurine, prednisone, and celexa?

1 doctor answer4 doctors weighed in
Dr. Neil Liebowitz
Psychiatry 39 years experience
Yes: Alcohol depletes serotonin making Celexa (citalopram) not work. Alcohol causes diahrea and irritates your bowel (you apparently have inflamatory bowel problem from your meds) do you think a few hours of alcohol high is worth days to weeks of agony from ibs and depression?
Matthews, NC
A 46-year-old female asked:

My son had his wisdom teeth taken out yesterday. He is now running a 101.1 fever. Can I give his motrin while he is on oxycodone?

4 doctor answers14 doctors weighed in
Dr. Bac Nguyen
Family Medicine 23 years experience
You can but caution: Oxycodone, often given in combo with Acetaminophen (tylenol (acetaminophen)) and generally known as Percocet for pain control in situation such as dental extraction here. The tylenol (acetaminophen) should help with fever, but may not be enough (often 325mg). So, you can add another plain tylenol (acetaminophen) 325mg or motrin, but must monitor closely as infection is a concern and follow-up with the dentist is recommended. Good luck.
Bonham, TX
A 24-year-old female asked:

I have blood in my urine that is very visible so I went to ER and they said I had a UTI but my left kidney has me in very uncomfortable pain. Is this symptoms from a uti?

2 doctor answers3 doctors weighed in
Dr. Stephen Sudler
Obstetrics and Gynecology 40 years experience
Yes, upper: The kidney is the upper end of the urinary tract, so an infection here or pyelonephritis is a form of uti, urinary tract infection. Kidney stones can also present this way. A pyelonephritis may require intravenous antibiotics to cure.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 21, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.